medication and wind?: I am trying to... - British Lung Foun...

British Lung Foundation
41,047 members47,106 posts

medication and wind?

I am trying to find out why, for the past 6 months or so I am getting discomfort from either trapped wind or, more embarrassingly, the need to rush somewhere private and out of earshot to allow it to escape. I believe it to be the medication as I have not changed anything in my diet, and not had this problem before.

I have looked online to see if there is an obvious answer - and one that I found instantly amusing( although I comprehend the reason) was on the NHS site that gives a list of DO and one for DONT - on the DONT side it says 'dont wear loose fitting dentures'! So much jumped into my mind there, but I thought OK, I won't then, as it made me laugh out loud!

Does anyone else suffer this? or know what to do?

19 Replies
oldestnewest

It would probably help to say what medication you think may be to blame?

1 like
Reply

Welcome to my world!

I too suffer with extreme wind which I put down to my medication. My family are used to it but it can get pretty uncomfortable when I'm out and about. I'm not mad keen on eating out anymore.............

I've been trying to find something that helps for ages but I'm afraid so far, nothing has worked. I've tried modifying my diet, tried various herbal remedies but all to no avail.

The search goes on......

5 likes
Reply

....and why oh why does it make me laugh to hear other peoples take on it?

I suffered serious trapped wind after both recent ops, and again wondered whether this was the anaesthetic or just from entry wounds etc.

...and yes, you are right, as amusing as the subject can be, it is also debilitating - the search goes on......

1 like
Reply

Why? Dunno. But Im the same - lavatorial humour always gets the adolescent bit of me going :D

6 likes
Reply

after having a groin entry op recently, the wound reopened as I was doing first up and about. The nurse unceremoniously pushed me back onto the bed and applied the pressure as I was on rivaroxaban blood thinner. An amazing device - a wide belt with a clear ball contraption placed over the profusely bleeding wound, was strapped tightly around my hips and I was told not to even try to sit up nor move my legs for the next 12 hours.

Have you ever had so much trapped wind gurgling around in your stomach and lower regions - but with nowhere to escape!

1 like
Reply

[Edited] ..did you have a cardiac ablation xx

1 like
Reply

...it was the 2 part hybrid

1 like
Reply

For AF x

Reply

....when I was eventually allowed to sit up....oh my goodness! My son and daughter came to visit me and along with all the visitors to the other patients, tried their best not to spontaneously laugh out loud - I, red faced, could only laugh along with everyone, nothing I could do....my only relief was that as noisy as they were they did not smell........

3 likes
Reply

I hope the windows were open.

Reply

The NHS website has some handy hints......under flatulance

1 like
Reply

I have same problem Both ends very embarrasing especially in front of medics or at hospice during treatments even Breatheeasy During excercises thankfully at momment no smells thank the lord .

1 like
Reply

Yes I am on Omeprazole 40mg and Mebeverine..it helps..had a colonoscopy which was fine, now I am supposed to have a stomach endoscopy too..all those meds have digestive consequences I think..

Ask for the doctor’s advice x

1 like
Reply

I read a week or two ago that the concomitant fumes help prevent heart attacks, strokes and cancer. The sulphides are apparently the reason for the smell and the benefits.

Tell everybody that your doing them a real favour.

2 likes
Reply

....oh....so I am self medicating....:-)

2 likes
Reply

Hello Ktomoph, many medicines can cause this problem as can several foods. When I had a drug that made it really bad I took charcoal tablets another helpful one is Bisodol as they are triple action not just indigestion tablets. Relaxing when you eat helps too of course. Hope this info is of use.

1 like
Reply

..thankyou...yes, I read about the charcoal tablets only yesterday, and also the accompanying charcoal nicker-liners, which I thought were a brilliant concept even if a slightly amusing one!

I will look at bisodol ingredients today to see if I can take.

Reply

Glad to be of help, never heard of charcoal nicker-liners though. Hope you can use Bisodol if not might have to be charcoal as it is a natural ingredient and it is cheap too. Hope you get it resolved soon, but sadly it tends to be an ongoing problem as we get older especially if caused by stomach surgery. Good Luck

1 like
Reply

I find Wind Setlers capsules pretty good.

Reply

You may also like...